MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI CERVICAL SPINE LOCKING PLATE 34MM (26MM); APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC TI CERVICAL SPINE LOCKING PLATE 34MM (26MM); APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Model Number 450.126
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Weakness (2145); Hypoesthesia (2352)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient¿s height is reported as (b)(6).Date of event: unknown.Date of explant is unknown.Complainant device is not expected to be returned for manufacturer review/ investigation.Without a lot number, the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the patient underwent a spinal fusion on (b)(6) 2002 due to spondylolytic spondylolisthesis and lumbosacral neuritis and underwent an anterior and posterior spinal fusion with instrumentation and autogenous bone graft along with a femoral ring allograft and a gill type procedure.Implants included universal spine system (uss); three (3) 45mm side-opening screws, one (1) 50mm side-opening screw, four (4) 11mm nuts, four (4) collar with grooves and two (2) 6.0mm rods.Other implants included; one (1) fra bone graft, size 5, one (1) cervical spine locking plate 34mm, four (4) 4.35mm expansionhead screws 25mm and four (4) 1.8mm locking screws.Patient was improving and hardware was in place in (b)(6) 2003.On (b)(6) 2003, a cat scan was performed on the lumbar spine and degenerative changes were noted.The patient returned to hospital on (b)(6) 2003 due to spondylolisthesis, pain, numbness and swelling in both legs and had discogram injections to the lumbar spine.On (b)(6) 2003, the patient injured his lower back at work and returned to the hospital on (b)(6) 2003 for back pain and spondylolisthesis.On (b)(6) 2004, the patient underwent a revision at l5-s1 due to lower back pain and weakness in both legs.Four (4) pedicle screws were removed and an unknown quantity of rods.It was noted that the previous fusion which occurred on (b)(6) 2002 was found to be very poor on the left-hand side.All four (4) screws were tied and the fusion mass appeared to be sound on the right-hand side but was somewhat bitty on the left-hand side.The fusion was reinforced bilaterally but especially on the left-hand side.Previous hardware on left-hand side was redone.Right-hand side was reinforced and bone graft placed into the pedicle screw holes.It is unknown if any other hardware was removed and it is unknown what hardware was implanted.Surgery was uneventful.Patient experienced deep vein thrombosis, pain and swelling on (b)(6) 2004 and had a back incision with drainage.In (b)(6) 2004 the patient fell and x-rays showed no abnormalities.In (b)(6) 2005, had a flare up and nerve scarring.On (b)(6) 2005 patient had lower back pain radiating down right leg and low chronic back pain on (b)(6) 2006.X-rays showed mild scoliosis on (b)(6) 2006.The patient returned to hospital for an overdose/suicide attempt/acute fractured 5th metacarpal on (b)(6) 2007.On (b)(6) 2007, the patient was in a motor vehicle accident and had back pain going down right leg.X-ray showed a solid fusion anterior/posterior l5-s1, degenerative disc changes; narrowing of the disc space l4-5 with mild bulging and spondylolisthesis.In (b)(6) 2008, the patient had a flare up of pain.On (b)(6) 2009, patient experienced pain in the left leg with deep vein thrombosis.In (b)(6) 2009 the patient had a small annular tear at l4-5 with a slight bulging of the disc and had spinal hardware removed at l5-s1.It is unknown what hardware was removed.Concomitant devices reported: mtf biologics fra bone graft - size 5 (part # 000015, lot # unknown, quantity # 1).This complaint is linked with (b)(4) which captures subsequent surgeries.This complaint involves (b)(4) devices.This report is for one (1) ti cervical spine locking plate 34mm (26mm).This is report 15 of 24 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TI CERVICAL SPINE LOCKING PLATE 34MM (26MM)
Common Device Name
APPLIANCE,FIXATION,SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7072520
Report Number3009450884-2017-50002
Device Sequence Number1571656
Product Code KWQ
UDI-Device Identifier10705034780559
UDI-Public(01)10705034780559(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K031276
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2002
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number450.126
Device Catalogue Number450.126
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date11/30/2017
Supplement Report FDA Received Date12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient Weight141